Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Regarding your question about neurotherapy, I assume you mean biofeedback and similar Mind-Body interventions. I can not recommend for or again it, but will try to provide you with some information regarding its use in the treatment of psychiatric disorders. Please keep in mind these are not well studied, extensive research on a large number of patients is not available, but some research has been conducted.
Mind-Body Interventions (I will refer to them as MBI) include relaxation methods such as meditation and breathing excersices. There is some data to suggest that relaxation methods are helpful for insomnia, chronic pain and anxiety associated with stress situations such as receiving chemotherapy. Another MBI is hypnosis. Well-designed research studies on hypnosis are lacking. There is some evidence to suggest they might be helpful in reducing anxiety.
Biofeedback is the use of monitoring instruments such as computers to
provide physiologic information (like information about heart rate and brain wave activity) through different stages of rest and daily activities. This has shown some use in the treatment of headaches, but has not really shown benefit in psychiatric disorders.
Cognitive-Behavioral Therapy, a type of therapy administered by psychologists, focuses on teaching individuals to alter patterns of negative feelings and thoughts so as to nurture and foster healthy emotions and thoughts. Several studies have demonstrated the benefits of CBT in treatment of insomnia, panic disorders, anxiety, depression and chronic pain.
Thank you for using the forum, I hope you find this information useful, good luck.
Hi I am thirteen and I have been on steroids for a long time first on pulse steroids for eight months of 150 mg and then on 60 mg of steroids daily for longer and I am still on them and we are tapering off them slowly. I have bad pins and needle sharp stabbing pain in my legs, bad headaches, dizziness, trouble walking, trouble concentrating and reading, tight hands, weakness, and i drink lots of water because I am so dry. I had the bad pins and needle sharp stabbing pain in my legs and the bad headaches before I started taking the steroids. I was just recently diagnosed with steroid myopathy also. Do you have any advice for me?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.